Missouri, 2010

Damaging Winds in Missouri, April 2, 2010

April 2, 2010 · NWS EAX · 28 events in 12 counties and zones

A strong cold front moved through the area during the morning hours of April 2, 2010. This cold front generated a line of strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A strong cold front moved through the area during the morning hours of April 2, 2010. This cold front generated a line of strong to severe thunderstorms. There were numerous reports of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 2, 2:40 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 2, 2:40 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CDT FRI APR 2 2010

.DISCUSSION...

DEEP TROUGH CENTERED ROUGHLY OVER NRN COLORADO/SRN WYOMING WAS
TRANSLATING SLOWLY EASTWARD...WITH SEVERAL NOTABLE SHORTWAVES
ROTATING THROUGH THE INTENSE...AND INCREASINGLY MERIDIONAL JET. MOST
INFLUENTIAL WAVE FOR SRN/CNTRL PLAINS WAS PROGRESSING INTO NRN NEW
MEXICO LEADING THE COLD CORE ALOFT (LESS THAN -5C AT H7 AND -25C AT
H5) AS THE OVERALL TROUGH STRUCTURE PUSHES INTO A STRONG SERN CONUS
RIDGE...LEADING TO A LIFTING PHASE AS WELL AS REFORMING AN EVEN MORE
INTENSE JET STREAK ON THE ERN PERIPHERY OF THE LONGWAVE TROUGH.
OVERNIGHT...STRONG HEIGHT FALLS AND A STEEP MID TROPOSPHERIC FRONT
BEGAN TO OVERSPREAD THE WARM SECTOR AND A NARROW RIBBON OF
CONVECTIVE ENERGY (MUCAPES AROUND 1000 J/KG)...LEADING TO A BRIEF
LINEAR CONVECTIVE SYSTEM. HOWEVER...MUCH OF THE AVAILABLE ENERGY HAS
ALREADY BEEN EXHAUSTED...WHILE EASTWARD PROPAGATION OF THE DEEPER
CONVECTION LARGELY OUTRAN THE CAA ALOFT. THE VAST MAJORITY OF MODEL
GUIDANCE FAILED TO CAPTURE THE NRN EXTENT OF CONVECTION...RATHER
FOCUSING THE BETTER POTENTIAL FURTHER SOUTH TOWARDS THE HIGHER
THETA-E AIRMASS (WHICH HAS SINCE COME TO FRUITION AS THE INFLUENCE
OF THE NEW MEXICO VORTICITY MAXIMUM IS FINALLY BEING FELT TOWARDS
THE SRN PLAINS).

DEEPER MOISTURE WAS FINALLY BEGINNING TO SURGE NORTH INTO SRN KANSAS
(AS NOTED BY ASOS OBSERVATIONS OF A CORRIDOR OF MUCH LOWER
CIGS)...AIDED BY A 50+KT LLJ...WHILE AN UNSEASONABLY STEEP EML WAS
QUICKLY BEING ERODED BY STRONG CAA ALOFT (00Z RAOB DATA MEASURING H7
TEMPS OF +11C AT KTOP...+7C AT KDDC...AND -4C AT KABQ). AS THE
INCREASING UPPER JET DYNAMICS...MOISTURE WITHIN THE LLJ AXIS (NEAR
+11C DEWPOINTS AT H8)...AND WARM MIXED LAYER ELIMINATION BECOME
COINCIDENT THIS MORNING...EXPECTING SHOWER ACTIVITY CURRENTLY IN
OKLAHOMA TO RACE NORTHEAST AND EXPAND IN COVERAGE ACROSS THE NWRN
HALF OF THE CWA. SEVERE THREAT STILL REMAINS RATHER LOW TODAY...AS
TOTAL AVAILABLE INSTABILITY WILL BE AT A PREMIUM (MUCAPES AOB 1000
J/KG) DUE TO LIMITED BOUNDARY LAYER HEATING (OWING TO WIDESPREAD
CONVECTIVE CONTAMINATION)...ALONG WITH RATHER INSIGNIFICANT MIDLEVEL
LAPSE RATES (WITH COLD AIR ALOFT ENCOMPASSING THE ENTIRE HIGH
PLATEAU TO THE SOUTHWEST...STEEPER LAPSE RATES WILL BE RELEGATED TO
THE IMMEDIATE COLD CORE ALOFT WELL TO THE WEST...OR FAR TO THE
ANTICYCLONIC SIDE OF THE JET WELL TO THE SOUTH). HOWEVER...ONE
CAVEAT TO CONSIDER IS THE MAGNITUDE OF TOTAL ATMOSPHERIC MOMENTUM
ROTATING TO THE ERN SIDE OF THE TROUGH AXIS AND IMPINGING ON THE
WARM SECTOR. BY SOME MODEL FORECASTS...BULK 0-6KM SHEAR VALUES REACH
A RIDICULOUS 80-100KT BY THIS AFTERNOON...AND IF A PORTION OF THIS
MOMENTUM COULD BE TRANSLATED TO THE SFC (ALONG WITH THE FORWARD
PROPAGATION SPEED OF ANY CONVECTIVE ELEMENTS)...A FEW HIGHER WIND
GUSTS WOULD BE POSSIBLE. HOWEVER...THERE ARE MANY DOUBTS THAT ANY
CONVECTIVE CELL COULD SUSTAIN ITSELF LONG ENOUGH IN SUCH AN EXTREME
SHEAR ENVIRONMENT TO YIELD A PALPABLE SVR THREAT.

STILL SOME CONCERN REGARDING POSSIBLE HYDROLOGY ISSUES...THOUGH WITH
LATEST HEADWATER GUIDANCE RISING SUBSTANTIALLY DUE TO THE RECENT
WARM DRY WEATHER...AND THE ASSUMED FORWARD SPEED OF THE
PRECIPITATION ECHOES...FEEL THE THREAT FOR WIDESPREAD FLOODING WILL
BE SOMEWHAT MITIGATED (THOUGH A FEW OF THE MORE SENSITIVE SMALLER
BASIN MAY STILL BE AFFECTED). OTHERWISE...SHOULD SEE A RATHER RAPID
CESSATION FROM WEST TO EAST OF PRECIPITATION THIS EVENING...SUCH
THAT AFTER MIDNIGHT...THE BULK OF THE RAINFALL SHOULD HAVE MOVED
INTO ERN MISSOURI.

REALLY NO COLD AIR TO SPEAK OF BEHIND THIS SYSTEM...AS THE
PREVAILING FLOW WILL BECOME QUASI-ZONAL...AWAITING THE NEXT SEVERAL
PERTURBATIONS EMANATING FROM THE ERN PACIFIC. HAVE ADVERTISED
TEMPERATURES NOT FAR FROM CLIMATOLOGY SATURDAY...WITH A RESUMPTION
OF ABOVE AVERAGE TEMPERATURES ON SUNDAY...REPRESENTING A FORECAST
TOWARDS THE WARMER END OF THE GUIDANCE ENVELOPE (AND INDEED MAY NEED
TO BOOST TEMPS SUNDAY ANOTHER CATEGORY IF CURRENT MODEL TRENDS
CONTINUE). ONLY MINOR CHANGES TO THE FORECAST FOR MONDAY AND
BEYOND...ALTHOUGH MODELS SEEM TO BE CONVERGING ON A SOLUTION
FAMILIAR FOR NUMEROUS ROUNDS OF CONVECTION. INITIAL ROUND MAY BE
MONDAY MORNING...AS A HIGHER THETA-E AIRMASS SURGES BACK NORTH
ACROSS THE LINGERING BAROCLINIC ZONE. MODEL SOUNDINGS INDICATE FAR
BETTER QUALITY MOISTURE RETURN COINCIDENT WITH MUCH STEEPER MIDLEVEL
LAPSE RATES...AND LIFT THROUGH FLOW ACROSS STACKED 305-310K
ISENTROPIC SURFACES. KEPT WEATHER MENTION IN THE LOWER CHANCE
CATEGORY...BUT FEEL A MUCH STRONGER MENTION IS INEVITABLE.

21

&&

.AVIATION...

BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH
SUSTAINED SOUTHERLY WINDS AROUND 15 KNOTS WITH FREQUENT GUSTS TO 25
KNOTS. WELL MIXED BOUNDARY LAYER WILL PRECLUDE LOW LEVEL WIND SHEAR
ISSUES...BUT A RATHER BUMPY RIDE THROUGH THE 2-4KFT LEVEL IS
EXPECTED.

SHOWERS AND THUNDERSTORMS STILL TARGETED FOR THE LATE MORNING AND
EARLY AFTERNOON HOURS...WHICH SHOULD KEEP THE OVERALL THREAT FOR
STRONG TO SEVERE STORMS LOW. MVFR CONDITIONS EXPECTED GENERALLY WITH
THE PRECIPITATION...BUT CANNOT RULE OUT LOCAL IFR IN THE HEAVIER
DOWNPOURS.

COLD FRONT PASSAGE IS EXPECTED TO OCCUR AROUND 00Z...WITH WINDS
DIMINISHING IN THE VICINITY OF THIS BOUNDARY AND THEN BECOMING LIGHT
WEST DURING THE EVENING HOURS WITH VFR CONDITIONS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&
Hazardous weather outlook, Apr 2, 4:55 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CDT FRI APR 2 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
555 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL OVERSPREAD EASTERN
KANSAS AND FAR WESTERN MISSOURI LATER THIS MORNING...PROGRESSING INTO
CENTRAL MISSOURI THROUGH THIS AFTERNOON. THE THREAT FOR ORGANIZED
SEVERE WEATHER IS LOW...HOWEVER SMALL HAIL...GUSTY THUNDERSTORM
WINDS...AND LOCALIZED HEAVY DOWNPOURS WILL BE POSSIBLE IN THE
STRONGER STORMS. WHILE THE RAPID EASTWARD PROGRESSION OF RAINFALL
SHOULD PRECLUDE A WIDESPREAD FLOODING THREAT...SOME OF THE MORE
SUSCEPTIBLE SMALLER STREAMS MAY EXPERIENCE MINOR FLOODING. THE COLD
FRONT WILL MOVE INTO EASTERN MISSOURI BY MIDNIGHT...BRINGING THE END
TO THE THREAT FOR SHOWERS AND STORMS ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL MORE WAVES OF ENERGY WILL BRING THE PERIODIC THREAT OF
THUNDERSTORMS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. SOME OF
THESE THUNDERSTORMS MAY POSE A SEVERE RISK ACROSS PARTS OF THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.

In the hours before

Special weather statement, Apr 2, 8:04 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 AM CDT FRI APR 2 2010

KSZ025-057-103>105-MOZ028-029-037-021430-
ATCHISON-CLAY-JACKSON-JOHNSON-LEAVENWORTH-MIAMI-PLATTE-WYANDOTTE-
904 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...LEAVENWORTH...
SOUTHEASTERN ATCHISON...SOUTHERN PLATTE...SOUTHWESTERN CLAY...
SOUTHWESTERN JACKSON...WESTERN MIAMI AND WYANDOTTE COUNTIES UNTIL 930
AM CDT...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHLAND TO GLOBE TO
5 MILES SOUTH OF BALDWIN CITY TO RANTOUL...MOVING NORTHEAST AT 75
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN ATCHISON...CLAY...JACKSON...JOHNSON...LEAVENWORTH...
MIAMI...PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF
OSAWATOMIE...EDGERTON...GARDNER...LINWOOD...SPRING HILL...DE SOTO...
TONGANOXIE...OLATHE...BONNER SPRINGS AND SHAWNEE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3845 9507 3897 9505 3898 9507 3895 9510
      3897 9518 3907 9519 3935 9517 3948 9504
      3935 9476 3926 9461 3898 9446 3840 9504

CDB
Local storm report, Apr 2, 8:43 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     2 W DE SOTO             38.97N 94.99W
04/02/2010  E60 MPH          JOHNSON            KS   PUBLIC

            ALONG KANSAS HIGHWAY 10 TO THE WEST OF DESOTO.

&&

SAW

The radar

The Pleasant Hill radar (KEAX), 76 km away, was scanning. The volume nearest the first event began at 14:44 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Platte

When
April 2, 8:45 AM CST
Where
Platte County, 0.69 mi S of Platte City
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.360, -94.780

A thunderstorm wind gust was estimated around 60 mph, near the I-29 and Highway 92 intersection.

Thunderstorm Wind, Clay

When
April 2, 8:45 AM CST
Where
Clay County, 0.69 mi N of Missouri City
Measured
74 kt (85 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.240, -94.300

Thunderstorm wind gusts to 85 mph were estimated in Missouri City. Numerous tree limbs were snapped and power lines were reported down.

Thunderstorm Wind, Platte

When
April 2, 8:46 AM CST
Where
Platte County, (Mci)ks City Intl Ar
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
39.300, -94.720

Thunderstorm wind gust was measured at 62 mph, at the Kansas City International Airport.

Thunderstorm Wind, Platte

When
April 2, 8:48 AM CST
Where
Platte County, 0.54 mi W of Riverside
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.170, -94.630

Thunderstorm winds were estimated near 70 mph. Tree limbs were broken and small trees were blown over.

Thunderstorm Wind, Jackson

When
April 2, 8:53 AM CST
Where
Jackson County, 2.15 mi E of Grandview
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.880, -94.490

A telephone pole was snapped in two, at High Grove Road and Raytown Road in Blue Springs, near the entrance of O'Donnell Park.

Thunderstorm Wind, Platte

When
April 2, 8:55 AM CST
Where
Platte County, 0.69 mi S of Platte City
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.360, -94.780

Power lines were reported down at I-29 and Highway 92.

Thunderstorm Wind, Platte

When
April 2, 8:55 AM CST
Where
Platte County, 1.75 mi WNW of (Mci)ks City Intl Ar
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Storm Chaser
Coordinates
39.310, -94.750

Kansas City International Airport had signs with concrete bases blown over.

Thunderstorm Wind, Platte

When
April 2, 8:57 AM CST
Where
Platte County, 1.75 mi WNW of (Mci)ks City Intl Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.310, -94.750

Winds estimated up to 70 mph, caused three semi tractor trailers to be blown over, at the intersection of I-29 and Mexico Avenue.

Thunderstorm Wind, Jackson

When
April 2, 8:58 AM CST
Where
Jackson County, 1.07 mi E of Unity Vlg
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
38.950, -94.380

A large piece of sheet metal was blown across I-470, and two cars were blown off the road.

Thunderstorm Wind, Buchanan

When
April 2, 9:00 AM CST
Where
Buchanan County, 0.69 mi S of St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.760, -94.850

A tree was blown over, in winds estimated up to 60 mph.

Thunderstorm Wind, Clay

When
April 2, 9:00 AM CST
Where
Clay County, 1.27 mi ENE of Bigham Hgt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.260, -94.560

Thunerstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clinton

When
April 2, 9:00 AM CST
Where
Clinton County, 0.87 mi SE of Gower
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.610, -94.590

Thunderstorm winds were estimated to gust near 70 mph.

Thunderstorm Wind, Jackson

When
April 2, 9:01 AM CST
Where
Jackson County, Lees Summit
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.920, -94.380

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Jackson

When
April 2, 9:05 AM CST
Where
Jackson County, 0.87 mi SW of Grain Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.010, -94.210

Tree limbs were reported down with power out. Lawn furniture was blown across the street.

Thunderstorm Wind, De Kalb

When
April 2, 9:10 AM CST
Where
De Kalb County, 1.59 mi E of Osborn
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.750, -94.340

Ten power poles were snapped off along Highway 36 near Osborn.

Thunderstorm Wind, Clinton

When
April 2, 9:25 AM CST
Where
Clinton County, Lathrop
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.550, -94.330

Thunderstorm wind gusts to 70 mph were estimated in downtown Lathrop.

Thunderstorm Wind, Gentry

When
April 2, 9:30 AM CST
Where
Gentry County, Albany
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.250, -94.330

A machine shed was severely damaged, in thunderstorm wind gusts estimated up to 60 mph. Some of the debris was carried a half mile downwind.

Thunderstorm Wind, Gentry

When
April 2, 9:33 AM CST
Where
Gentry County, 2.52 mi ESE of Pinhook
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.280, -94.290

A barn roof was reported to be peeled off.

Thunderstorm Wind, Caldwell

When
April 2, 9:35 AM CST
Where
Caldwell County, 0.69 mi N of Hamilton
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.740, -94.000

Semi tractor trailer was blown off the road, near the junction of Highway 36 and Highway 13 in Hamilton.

Thunderstorm Wind, Daviess

When
April 2, 9:38 AM CST
Where
Daviess County, 3.77 mi W of Gallatin
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.910, -94.040

Boats were reported to be blown over at Lake Viking.

Thunderstorm Wind, Daviess

When
April 2, 9:40 AM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
39.910, -93.960

A chimney was reported collapsed and several roofs were blown off buildings.

Thunderstorm Wind, Daviess

When
April 2, 9:45 AM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
39.910, -93.960

A barn was blown down along Business Highway 6. A two foot diameter tree was also uprooted.

Thunderstorm Wind, Daviess

When
April 2, 9:45 AM CST
Where
Daviess County, 1.06 mi E of Jamesport
Measured
70 kt (81 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.970, -93.800

Thunderstorm winds were estimated up to 80 mph. Sheds were reported overturned.

Thunderstorm Wind, Harrison

When
April 2, 9:50 AM CST
Where
Harrison County, 1.26 mi WSW of Bethany
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.260, -94.050

Numerous buildings were reported to have lost roof vents in town. Numerous sheds were also blown over throughout Bethany.

Thunderstorm Wind, Grundy

When
April 2, 10:00 AM CST
Where
Grundy County, 5.06 mi WSW of Laredo
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.990, -93.530

An abandoned mobile home had a roof blown off, with debris scattered about 100 yards. Several tree limbs were snapped off.

Thunderstorm Wind, Grundy

When
April 2, 10:00 AM CST
Where
Grundy County, 2.96 mi SE of Trenton Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
40.050, -93.560

A metal flag pole was bent over by thunderstorm wind gusts to 70 mph. A large tree was snapped off on Highway 65.

Thunderstorm Wind, Mercer

When
April 2, 10:07 AM CST
Where
Mercer County, 1.48 mi NNE of Princeton Kaufman Ar
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.440, -93.590

A farm building roof collapsed from thunderstorm winds, estimated up to 60 mph.

Thunderstorm Wind, Mercer

When
April 2, 10:07 AM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
40.400, -93.590

The west side of a truck shop, on the north side of town was destroyed. There was also roof damage and multiple tree limbs down, reported across town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225924, 225945, 225944, 225926, 225923, 225921, 225922, 225925, 225928, 225927, 225929, 225934, 225930, 225941, 225933, 225931, 225936, 225937, 225932, 225946, 225940, 225935, 225939, 225943, 225947, 225948, 225938, 225942.